Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : Hope this might help someone


04-24-2006, 02:45 PM
I don't remember reading about this on boards anywhere, but I may just have missed it. We often talk about not increasing your meds too much at one time, usually in increments of 25 mcg or less in 2 - 4 wk intervals according to how sensitive we are..................but the same thing is true if we decrease our meds, we shouldn't decrease a large amt. suddenly and shock our body.

What got me to thinking about this................a friend of mine's doctor took her off premarin after she had taken it for years. She didn't make the connection but in a few weeks she started feeling really bad with symptoms sort of like low thyroid, ......aches and pains, dizzy, tired, etc. She felt so bad she had to quit her job as a hairdresser. She said she felt like she was dying. She went back to the doctor and he knew right away what it was..........she was having withdrawal from the hormones. He said it was just like withdrawal from drugs. She asked him why he didn't ween her off of them. Of course, at the time he probably didn't know she was having such a hard time, but at the same time he should have known.

I got to thinking about this. Same senario....When I first started having such severe problems was when my dr. drastically cut my thyroid in half that I had been taking for 30 yrs. He took me off a t3/t4 combo and changed me to synthroid. I was having no symptoms or trouble at the time. He just noticed my tsh was .4 and thought I was overmedicated, even tho my free t's were in the top third of range, not over the range, and I have been through hell since 2 1/2 yrs. ago. I asked my thyroid doctor about this last week, and though I didn't agree with him or my other dr. that I was overmedicated, just because of my tsh. He did agree that I should have been brought down slowly with and given meds that contained t3, instead of the synthroid.

Anyway, I thought this might help someone since I had to learn the hard way.


04-26-2006, 07:38 AM
bump bump bump

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!